MAUDE Adverse Event Report: EDWARDS LIFESCIENCES CERTITUDE DELIVERY SYSTEM AND CERTITUDE INTRODUCER SHEATH SET; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED

EDWARDS LIFESCIENCES CERTITUDE DELIVERY SYSTEM AND CERTITUDE INTRODUCER SHEATH SET; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Model Number 9630TA29A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/03/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Per the instructions for use (ifu), valve embolization is a known potential complication associated with the transcatheter aortic valve replacement (tavr) procedure.There are multiple patient and procedural factors that alone or in combination can cause or contribute to ventricular embolization, including improper positioning prior to deployment, poor image intensifier angle, poor coaxial alignment of the valve/delivery system, a narrow, calcified sinotubular junction, minimally or bulky/severely calcified aortic leaflets, rapid deployment, release of stored tension during deployment, and movement of the delivery system by the operator.The thv training manuals instruct the operator on proper positioning and deployment of the valve, including all procedural and anatomical considerations.Physicians are extensively trained by edwards before they are qualified to use the sapien thv.Training includes patient screening, device preparation, approach, deployment, imaging, procedure-specific training manuals and proctored procedures.The correct alignment and positioning of the device at the point of deployment is emphasized as a key factor to the placement and fixation of the device.Operators are also instructed to use fluoroscopy as the primary method of visualization for positioning and deployment.In patients with high-risk anatomical features for ventricular embolization (i.E.Small, calcified stj, minimal leaflet calcification), bav may provide indication of potential balloon movement during valve deployment.In this case, there was no allegation or indication a device malfunction contributed to this adverse event.Investigation results indicate that the valve got caught on the lvot calcium and was stripped off the delivery system and embolized into the lvot.The root cause of the event was likely due to patient and procedure related factors.The ifu and training manuals have been reviewed and no inadequacies have been identified with regards to warnings, contraindications, and the directions/conditions for the successful use of the device.Complaint histories for all reported events are reviewed against trending control limits on a monthly basis, and any excursions above the control limits are assessed and documented as part of this monthly review.No corrective or preventative actions are required.
 
Event or Problem Description
Edwards received notification from an field clinical specialist that an sapien 3 valve was stripped off the delivery system and embolized into the left ventricular outflow tract(lvot).As reported, this patient was a ta approach due to significant calcium burden at the other alternate access sites.There was a heavy calcium burden at the lvot.During the ta approach with the certitude delivery system, the physicians felt that the valve got caught on the lvot calcium.When the physician tried to pull back the system and reposition it, the valve was stripped off the delivery system and embolized into the lv.Emergent ecmo was initiated.The physician was able to retrieve the embolized valve through the ta incision and a new sheath, certitude delivery system and valve were used to complete this procedure.The patient remained under critical observation in the ccu.The last known status is that patient is doing well.
 
Additional Manufacturer Narrative
Supplemental report submitted to correct b1 and b2.

Brand Name
CERTITUDE DELIVERY SYSTEM AND CERTITUDE INTRODUCER SHEATH SET
Common Device Name
AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Manufacturer (Section D)
EDWARDS LIFESCIENCES
one edwards way
irvine CA 92614
MDR Report Key11586715
Report Number2015691-2021-02142
Device Sequence Number4108280
Product Code NPT
UDI-Device Identifier00690103201451
UDI-Public(01)00690103201451(17)220603(10)63198562
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P140031
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/03/2020
Device Model Number9630TA29A
Device Catalogue Number9630TA29A
Device Lot Number63198562
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/03/2021
Supplement Date Received by Manufacturer04/01/2021
Initial Report FDA Received Date03/29/2021
Supplement Report FDA Received Date04/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;